Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Psychological Effects Of Hiv On Families

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »

My Dad has HIV and I need some resources to help us both psychologically..

Posted by Lovinglolo, 4 Replies
About 3 years ago my mom presented to my brother and I the possibility that my dad was cheating on her and doing crack as well.. We staged an intervention within the immediate family (just the 4 of us) to confront his drug problem and found out alot... Read more »

hiv/aids and impact on family

Posted by Anonymous, 1 Reply
My name is Susy. My Dad died from AIDS 9 yrs ago. i am currently in graduate school, (almost finished), with a degree in clinical psychology. I have a project due in oe of my classes about the impact of HIV on the family. i would be interested... Read more »

Living With a Passive Agresive Family

Posted by journalist36, 4 Replies
Hola from Colombia (South America)
Ill try to write the short version of the story.... I was diagnosed POZ three years ago... I havent taken any pills ever... I lost my job (no prove of it) because of it, I think, a co-worker I told about my... Read more »

psychological aspect of the window

Posted by Anonymous, 2 Replies
It seems that now every time I turn on the tv, open a newspaper there is some story/article about hiv, or someone with hiv, or dying of aids, or a movie is on with Rock Hudson etc...even on friggin O'Rielly factor they were talking about it...I've... Read more »
Ask the Experts

HIV and its psychological effects

I am an HIV-neg male. I recently met another guy who is HIV-poz. There's no way I can know what it feels like to live with the disease. But we tried dating. In the beginning he was TOTALLY comfortable with everything (kissing, cuddling, even a...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,This is a difficult and not all that uncommon problem. (See below for an example. There are many more in the archives.) Everyone's situation is a bit different and therefore there is no one specific answer to your question. Magnetic... Read more »

psychological effects caused by HIV meds?

I am having two problems that are now one in the same. I will explain the details of the combination of mental and physical health problems. Ever since I started on a new drug Kaletra last September as part of my regime, I have slowly encountered...
Michael Shernoff, M.S.W.

Response from Michael Shernoff, M.S.W.

Psychotherapist and Author
Personally I am not familiar with Kaletra causing the kind of reactions you describe. My advice is for you to call the drug company that manufacturers Kalitra directly and speak to someone there and inquire of them. Also have you read the entire... Read more »

truvada + Kaletra psychological effects

Dear all,I am on Truvada + Stocrin cure since 2 years. 6 months ago I starting waking up arounf 4 o'clock in the morning with terrible anxiety. My doctor prescribed Kaletra instead of Stocrin but the situation remained the same....
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.It was reasonable to suspect that the efavirenz (Stocrin) was contributing to the insomnia and anxiety, but odd that the symptoms persisted after switch to Kaletra.This suggests to me that the cause wasn't the HIV... Read more »

psychological impact of ART tretment

Is there any studies regarding psychological impact of ART treatment among HIV-AIDS patients?is the side effects and prolong intake affect the mental status.pls show me references....
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
Most antiretroviral medications do not cause any adverse effects on mental status. However, efavirenz (Sustiva) is known to cause a variety of psychiatric side effects, including vivid dreams, insomnia, and depression. In many people, these side... Read more »
Articles
AIDS Community Research Initiative of America

Psychological Issues and HIV: Dealing with the Uncertainty of Changing Treatment Strategies

Speakers: Robert H. Remien, Ph.D., New York State Psychiatric Institute Michael Shernoff, M.S.W., Private Practice I have been attending HIV treatment forums at St. Vincent's for over two years, and have found them extremely useful for... Read more »
AIDS Treatment News

Abstinence, Abstinence-Only, Faith-Based, and the Psychology of Stigma

The June 23 talk by President Bush in Philadelphia (see "President Bush on AIDS: More Questions Than Answers " in this issue) raised deeper issues that need attention. There is common ground on abstinence; the problem is with abstinence-only (a... Read more »
Duke University Press

The Psychological Epidemic

Excerpt from The Shadow of the Epidemic: Being HIV-Negative in the Age of AIDS by Walt Odets, published by Duke University Press, September 1995. Copyright 1995 by Duke University Press . Available in paperback $14.95 plus $3.00 postage and... Read more »
U.S. Centers for Disease Control and Prevention

Longitudinal Association of Alcohol Use With HIV Disease Progression and Psychological Health of Women With HIV

The association of alcohol consumption and depression, and their effects on HIV disease progression among women with HIV, were the subjects of the current study. The participants were 871 HIV-positive women recruited in four U.S. cities between 1993... Read more »